Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 37, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 25, 2011, 2:59 PM EDT for Jefferson County, Pennsylvania. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2011, 2:59 PM EDT (18:59 UTC)
- Expired
- Apr 25, 2011, 3:29 PM EDT
- In force
- 30 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
County Jefferson County, PA
The radar
The State College radar (KCCX), 73 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 2:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
481
WUUS51 KPBZ 251859
SVRPBZ
PAC065-251945-
/O.NEW.KPBZ.SV.W.0037.110425T1859Z-110425T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA...
* UNTIL 345 PM EDT
* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF REYNOLDSVILLE... MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REYNOLDSVILLE... BROCKWAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 4119 7871 4120 7876 4113 7880 4105 7880
4098 7905 4110 7916 4131 7882 4128 7875
4126 7873 4124 7873 4123 7870
TIME...MOT...LOC 1858Z 236DEG 35KT 4108 7903
$$
WOODRUM2 follow-up statements
368
WWUS51 KPBZ 251910
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
310 PM EDT MON APR 25 2011
PAC065-251945-
/O.CON.KPBZ.SV.W.0037.000000T0000Z-110425T1945Z/
JEFFERSON PA-
310 PM EDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DEEMERS CROSSROADS...MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REYNOLDSVILLE... BROCKWAY...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN
COOLSPRING. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
LAT...LON 4119 7871 4120 7876 4113 7880 4105 7880
4101 7899 4114 7907 4131 7882 4128 7875
4126 7873 4124 7873 4123 7870
TIME...MOT...LOC 1910Z 236DEG 35KT 4114 7890
$$
WOODRUM161
WWUS51 KPBZ 251929
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
329 PM EDT MON APR 25 2011
PAC065-251939-
/O.CAN.KPBZ.SV.W.0037.000000T0000Z-110425T1945Z/
JEFFERSON PA-
329 PM EDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IN WEST
CENTRAL PENNSYLVANIA IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
LAT...LON 4119 7871 4120 7876 4113 7880 4105 7880
4101 7899 4114 7907 4131 7882 4128 7875
4126 7873 4124 7873 4123 7870
TIME...MOT...LOC 1929Z 236DEG 35KT 4124 7869
$$
WOODRUMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 12:54 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 25, 12:54 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1254 PM EDT MON APR 25 2011 .SYNOPSIS... A WARM FRONT NORTH OF INTERSTATE 80 THIS AFTERNOON WILL CONTINUE TO MOVE NORTH WITH WARM AND HUMID AIR ACROSS THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATER THIS AFTERNOON INTO EARLY EVENING. THE CHANCE OF SHOWERS AND THUNDERSTORMS WITH UNSEASONABLY WARM TEMPERATURES WILL CONTINUE UNTIL A COLD FRONT PASSES ON THURSDAY. BEHIND THIS FRONT SEASONABLE TEMPERATURES CAN BE EXPECTED FOR LATE WEEK. && .NEAR TERM /THROUGH TONIGHT/... EARLY AFTERNOON UPDATE TO RAISE MAX TEMPS A DEGREE IN THE SOUTH AND RECONFIGURE POPS TO LOWER SOUTHEAST RIDGES AND TOWARD LIKELY LATE DAY IN EASTERN OHIO AS UPPER LEVEL IMPULSE MOVES NORTHEAST FROM SOUTHWEST OHIO. LOWER POPS LATER THIS EVENING AS THIS AREA MOVES EAST. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... CENTRAL PLAINS TROUGH IS FORECAST TO DIG TOWARD THE WESTERN GREAT LAKES/UPPER MISSISSIPPI VALLEY REGION AND CUTOFF ON TUESDAY. THAT PATTERN WILL YIELD SPLIT FLOW WITH FAST SOUTHERN STREAM OVER THE UPPER OHIO VALLEY REGION. RESULTING WARMTH AND MOISTURE WILL DESTABILIZE THE ATMOSPHERE WITH MODERATE TO HIGH LEVELS OF SHEAR IN THE RAPID FLOW. AS SHORTWAVES MOVE THROUGH THIS PATTERN, THUNDERSTORMS MAY BE EXPECTED INTO MID WEEK WITH POTENTIAL FOR A SLIGHT RISK OF SEVERE STORMS THROUGH WEDNESDAY. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... A COLD FRONT WILL CROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY WITH LIKELY POPS FOR ALL AREAS. MODELS BEGIN TO DIFFER BY THURSDAY NIGHT ON HANDLING THE POST FRONTAL UPPER TROUGH...WITH THE ECMWF DIGGING THE TROUGH ACROSS THE GREAT LAKES KEEPING AN UNSETTLED PATTERN ACROSS THE REGION THROUGH FRIDAY...AND THE GFS MORE PROGRESSIVE PUSHING THE UPPER TROUGH INTO EASTERN CANADA THURSDAY NIGHT. WILL SPLIT THE DIFFERENCE...WITH LINGERING LOW END CHANCE POPS POST FRONTAL INTO THURSDAY NIGHT...WITH RESIDUAL PRECIP EXITING ON FRIDAY. SHORTWAVE RIDGING WILL BRING DRY CONDITIONS FOR SATURDAY...WITH ANOTHER SYSTEM PROGGED TO ENTER THE REGION SUNDAY FOR A CHANCE OF SHOWERS. SEASONABLY COOL TEMPERATURES LATE IN THE WEEK WILL WARM TO NEAR NORMAL FOR THE UPCOMING WEEKEND. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS WILL PREVAIL FOR THE MAJORITY TODAY AS A FRONTAL BOUNDARY ALONG A KFKL-KDUJ LINE PUSHES SLOWLY NORTHWARD. ALONG THE BOUNDARY NEAR LIFR CEILINGS AT KDUJ AND MVFR AT KFKL WILL LIFT TO VFR EARLY THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP IN THE WARM SECTOR THIS AFTERNOON. TEMPO GROUPS FOR -TSRA ARE FORECAST KHLG/KZZV WITH THE MOST CONFIDENCE THERE. THE OTHER TERMINALS HAVE PREVAILING CB GROUPS AT THE MOMENT WHICH MAY NEED TEMPO GROUPS ADDED IN FUTURE UPDATES. CONDITIONS WILL SOMEWHAT DETERIORATE TONIGHT, AS ANOTHER WAVE MOVES THROUGH THE UPPER OHIO VALLEY. EXPECT ANOTHER ROUND OF RESTRICTIONS DURING THE EVENING AND EARLY OVERNIGHT HOURS. THIS MAY BE THE BEST TIME TO SEE A LINE OF CONVECTION DEVELOP. THE FRONTAL BOUNDARY WILL CONTINUE TO MEANDER ACROSS THE REGION FOR TUESDAY AND WEDNESDAY...WITH THE SYSTEMS COLD FRONT CROSSING THE AREA WEDNESDAY NIGHT INTO THURSDAY. EXPECT PERIODS OF SHOWERS AND RESTRICTIONS...WITH GREATER COVERAGE LATE WEDNESDAY AFTERNOON INTO THURSDAY ALONG/IMMEDIATELY IN THE WAKE OF THE COLD FRONT. RESIDUAL SHOWERS AND RESTRICTIONS ARE LIKELY LATE THURSDAY INTO FRIDAY AS UPPER LEVEL LOW PRESSURE GRADUALLY EXITS TO THE NORTHEAST. HIGH PRESSURE AND VFR ARE EXPECTED TO RETURN TO THE AREA FRIDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 25, 2:51 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 251 PM EDT MON APR 25 2011 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-261900- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL- 251 PM EDT MON APR 25 2011 ...SEVERE THUNDERSTORM WATCH 202 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY AND WEDNESDAY. SEVERE THREATS ON BOTH DAYS WILL AGAIN COME PRIMARILY FROM DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-WVZ012-021>023-041-261900- GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 251 PM EDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY AND WEDNESDAY. SEVERE THREATS ON BOTH DAYS WILL AGAIN COME PRIMARILY FROM DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 25, 1:39 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 139 PM EDT MON APR 25 2011 PAZ014-015-022-251815- ARMSTRONG PA-BUTLER PA-CLARION PA- 139 PM EDT MON APR 25 2011 ...A STRONG THUNDERSTORM TO MOVE THROUGH THE FOLLOWING COUNTIES...ARMSTRONG...BUTLER AND CLARION... AT 136 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES WEST OF SAXONBURG...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WINDS GUSTING UP TO 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... SAXONBURG... BUTLER... CHICORA... BRADYS BEND... EAST BRADY... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4108 7968 4090 7945 4068 7991 4081 8005 WOODRUM
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:39 PM EDT | Special Weather Statement | PBZ | Butler | 36 min |
| Apr 25, 1:59 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Jefferson | 46 min |
| Apr 25, 2:37 PM EDT | Tornado Warning | PBZ | Armstrong, Clarion, Jefferson | 23 min |
| Apr 25, 4:54 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 36 min |
| Apr 25, 5:03 PM EDT | Special Weather Statement | PBZ | Forest, Venango | 57 min |
| Apr 25, 5:23 PM EDT | Severe Thunderstorm Warning | PBZ | Forest | 37 min |
| Apr 25, 5:24 PM EDT | Special Weather Statement | PBZ | Beaver | 51 min |
| Apr 25, 5:50 PM EDT | Tornado Warning | PBZ | Forest | 25 min |
| Apr 25, 5:59 PM EDT | Special Weather Statement | PBZ | Allegheny | 31 min |
| Apr 25, 6:25 PM EDT | Special Weather Statement | PBZ | Armstrong | 35 min |
| Apr 25, 6:36 PM EDT | Special Weather Statement | PBZ | Allegheny | 24 min |
| Apr 25, 6:58 PM EDT | Special Weather Statement | PBZ | Jefferson | 32 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.